Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 200, NWS Nashville, TN

June 21, 2000Coffee County, Franklin County, Grundy County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2000, 11:47 PM CDT for Coffee County, Franklin County, Grundy County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2000, 11:47 PM CDT (04:47 UTC)
Expired
Jun 22, 2000, 12:30 AM CDT
In force
43 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Coffee County, TN, Franklin County, TN, Grundy County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1311 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1311 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1281 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

577 
WUUS54 KOHX 220449
SVRBNA
TNC031-051-061-220530-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1147 PM CDT WED JUN 21 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COFFEE COUNTY IN TENNESSEE
  NORTHEASTERN FRANKLIN COUNTY IN TENNESSEE
  GRUNDY COUNTY IN TENNESSEE

* UNTIL 1230 AM CDT

* AT 1137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES NORTHEAST OF ESTILL SPRINGS...OR ABOUT
  8 MILES SOUTH OF MANCHESTER...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OVER GRUETLI-LAAGER AT 1210 AM CDT

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:10 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 21, 10:10 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1010 PM CDT WED JUN 21 2000

ZONE PACKAGE LOOKS GENERALLY OK WITH POPS POSSIBLY IN NORTHWEST
ZONES A LITTLE HIGHER THAN I WOULD LIKE. WILL UPDATE TO LOWER THOSE
POPS AND REMOVE SOME TIME SENSITIVE WORDING.

MSAS ANALYSIS SHOWING GOOD THETA-E GRADIENT FROM JACKSON KY TO
NASHVILLE TO MONROE LOUISIANA WHICH DOES NOT APPEAR TO BE MOVING
MUCH AT ALL. OHX 88D REFLECTIVITY INDICATING AN INVERSION
FORMING...BUT MORE SHOWERS ACTIVITY HAVE FORMED IN SOUTHWEST MIDDLE
TENNESSEE AND ACTIVITY CONTINUES OVER NORTHEAST AREAS. LIGHTNING
ACTIVITY HAS SETTLED DOWN FROM THE EXTREMELY HIGH LEVELS NOTED
EARLIER OVER SMITH AND CLAY COUNTIES.

.BNA...NONE.

18
JLM

In the hours before

Local storm report, Jun 21, 6:29 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
629 PM CDT WED JUN 21 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0545 PM    2 E DECHERD               TN   ?? MPH TSTM WIND GUST
06/21/00   FRANKLIN                       TOP OF BARN BLOWN OFF
                                          TREES UPROOTED POWER LINES
                                          DOWN ;
Local storm report, Jun 21, 9:18 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
918 PM CDT WED JUN 21 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 PM    5E HARTSVILLE             TN   FLOOD
06/21/00   TROUSDALE                      LAW ENFORCEMENT REPORTED A
                                          FEW ROADS NEAR HWY 10 EAST
                                          OF HARTSVILLE FLOODED AND
                                          IMPASSABLE

0830 PM    12SE LAFAYETTE            TN   FLOOD
06/21/00   MACON                          LAW ENFORCEMENT REPORTED
                                          MACON S.O. REPORTED RUSSELL
                                          HILL AND WILLETTE AREAS
                                          WITH SOME ROADS FLOODED.
                                          PEYTONS CREEK OUT OF BANKS
                                          WITH FLOODING OF LOW AREAS.

0830 PM    6SW CELINA                TN   FLOOD
06/21/00   CLAY                           LAW ENFORCEMENT REPORTED
                                          TURKEY CREEK OVER BANKS
                                          WITH ROADS IN LOW AREAS
                                          FLOODED.

0830 PM    10N CARTHAGE              TN   FLOOD
06/21/00   SMITH                          FLOODING ALONG HIGHWAY 80
                                          NEAR PLEASANT SHADE AND
                                          NORTH ALONG HIGHWAY 80.
                                          SOME WATER IN HOMES.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:48 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton42 min
Jun 21, 8:42 PM CDTFlash Flood WarningOHXClay, Jackson, Macon, Trousdale3 hr
Jun 21, 8:52 PM CDTFlash Flood WarningOHXClay, Jackson, Macon, Smith, Trousdale3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.